# SDR 2013FA0000218

- Difficulty date: March 20, 2013
- Submitted: April 5, 2013
- Operation: General aviation
- Aircraft: N215EM
- Make and model: Cirrus SR22
- Aircraft serial: 2453
- Engine: Cont IO550N
- System (JASC): 8010 · Engine Cranking
- Part: Bearing
- Condition: Rough
- Location: Starter Adapter
- Part time: 120 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOTICED WHEN TURNING PROP OVER TO DO COMPRESSION TEST,  THERE WAS A CLUNKING/TICKING NOISE COMING FROM THE ENGINE.  TRACED IT TO THE STARTER ADAPTER.  REMOVED ADAPTER AND FOUND THAT THE BEARING ON THE DRIVE SHAFT THAT GOES INTO THE ENGINE IS VERY ROUGH AND JERKY.  NOT SMOOTH LIKE IT SHOULD BE.  THIS IS THE 3RD OCCURRENCE OF THIS TYPE OF ISSUE ON 2 DIFFERENT ACFT, BOTH WITH VERY LOW TIME ON THE STARTER ADAPTER.  THIS IS THE 2ND OCCURRENCE ON THIS SAME ACFT.
